Alert archive / Florida / Red Flag Warnings in 2012

Red Flag Warning 36, NWS Tampa Bay, FL

November 22, 2012Pinellas County, Florida

NWS Tampa Bay, FL issued this red flag warning at Nov 22, 2012, 2:05 AM EST for Pinellas County, Florida. It took effect at Nov 22, 2012, 12:00 PM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2012, 2:05 AM EST (07:05 UTC)
In effect from
Nov 22, 2012, 12:00 PM EST
Expired
Nov 22, 2012, 6:00 PM EST
In force
6 hr
Issued by
NWS Tampa Bay, FL

County Pinellas County, FL

The radar

The Tampa radar (KTBW), 40 km from the middle of the area, began a volume at 07:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 7.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
1386 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

445 
WWUS82 KTBW 220705
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
205 AM EST THU NOV 22 2012

...A RED FLAG WARNING WILL BE IN EFFECT FROM 12 NOON THROUGH
6 PM EST THURSDAY FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

.SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC
VALUES OF 32 TO 36 WILL LEAD TO RED FLAG CONDITIONS FOR
PINELLAS...SARASOTA...AND LEE COUNTIES THIS AFTERNOON AND EARLY
EVENING.

FLZ050-060-065-222300-
/O.UPG.KTBW.FW.A.0015.121122T1700Z-121122T2300Z/
/O.NEW.KTBW.FW.W.0036.121122T1700Z-121122T2300Z/
PINELLAS-SARASOTA-LEE-
205 AM EST THU NOV 22 2012

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM EST THIS
EVENING FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO
6 PM EST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT. 

* AFFECTED AREA...PINELLAS...SARASOTA...LEE.

* WIND...NORTHERLY WINDS ABOUT 10 TO 12 MPH.

* HUMIDITY...24 TO 30 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

&&

$$
2 follow-up statements
370 
WWUS82 KTBW 221850
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
150 PM EST THU NOV 22 2012

...A RED FLAG WARNING WILL BE IN EFFECT FROM 12 NOON THROUGH 6 PM
EST THURSDAY FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

.SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC
VALUES OF 32 TO 36 WILL LEAD TO RED FLAG CONDITIONS FOR
PINELLAS...SARASOTA...AND LEE COUNTIES THIS AFTERNOON AND EARLY
EVENING.

FLZ050-060-065-231000-
/O.NEW.KTBW.FW.A.0016.121123T1600Z-121123T2300Z/
/O.CON.KTBW.FW.W.0036.000000T0000Z-121122T2300Z/
PINELLAS-SARASOTA-LEE-
150 PM EST THU NOV 22 2012

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING
FOR PINELLAS...SARASOTA...AND LEE COUNTIES...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
MORNING THROUGH FRIDAY AFTERNOON. 

* AFFECTED AREA...PINELLAS...SARASOTA...LEE.

* WIND...NORTHERLY WINDS ABOUT 10 TO 12 MPH.

* HUMIDITY...24 TO 30 PERCENT

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING IS ISSUED WHEN VERY FAVORABLE CONDITIONS FOR
THE SPREAD OF WILDFIRE ARE OCCURRING NOW...OR WILL OCCUR WITHIN
24 HOURS.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$
799 
WWUS82 KTBW 222317
RFWTBW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
617 PM EST THU NOV 22 2012

...FIRE WEATHER WATCH IN EFFECT FROM LATE FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR PINELLAS...SARASOTA...AND LEE COUNTIES...

.SEVERAL HOURS OF CRITICALLY LOW RELATIVE HUMIDITY VALUES AND ERC
VALUES OF OVER 35 ARE ANTICIPATED TO LEAD TO RED FLAG CONDITIONS
FOR PINELLAS...SARASOTA...AND LEE COUNTIES LATE FRIDAY MORNING 
THROUGH FRIDAY AFTERNOON. 

FLZ050-060-065-231200-
/O.EXP.KTBW.FW.W.0036.000000T0000Z-121122T2300Z/
/O.CON.KTBW.FW.A.0016.121123T1600Z-121123T2300Z/
PINELLAS-SARASOTA-LEE-
617 PM EST THU NOV 22 2012

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED FOR THURSDAY...

* AFFECTED AREA...PINELLAS...SARASOTA...LEE.

* WIND...NORTH WINDS 6 TO 10 MPH.

* HUMIDITY...25 TO 30 PERCENT.

* ERC VALUES...35 OR ABOVE.

* IMPACTS...FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Nov 21, 8:45 PM EST, 5 hours 20 minutes earlier.

Area forecast discussion, Nov 21, 8:45 PM EST, 5 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
845 PM EST WED NOV 21 2012

.UPDATE...
01Z WATER VAPOR AND H4 RAP ANALYSIS SHOWS AN AMPLIFIED UPPER LEVEL
TROUGH OVER THE SE CONUS COAST. THE TROUGH AXIS NOW EAST OF OUR
FORECAST AREA AND CONTINUING TO EXIT. IMPRESSIVE DEEP LAYER
SUBSIDENCE BEHIND THIS TROUGH IS SHOWN IN THE GFS/ECMWF QVECTOR
DIVERGENCE FIELDS AND IN AN EXPANDING AREA OF VERY DRY MID/UPPER
LEVEL AIR OVER THE REGION ON WV IMAGERY. 00Z KTBW SOUNDING PROFILE
HAS SAMPLED THIS DRY AIR QUITE WELL WITH IMPRESSIVE DEWPOINT
DEPRESSION ABOVE 800MB THROUGH THE EXTENT OF THE TROPOSPHERE. PW
VALUES HAS CONTINUED TO DROP AND IS NOW ONLY AROUND 0.6".

THE DRY COLUMN HAS ALLOWED SKIES TO CLEAR ACROSS THE REGION AND
CLEAR TO MOSTLY CLEAR SKIES WILL BE THE FORECAST THROUGH YOUR
THANKSGIVING DAY. TEMPERATURES OVERNIGHT WILL BECOME RATHER
COOL/CHILLY BY SUNRISE WITH MANY LOCATIONS AWAY FROM THE IMMEDIATE
COAST DROPPING INTO THE UPPER 40S TO AROUND 50. NORMALLY COLDER
LOCATIONS FROM BROOKSVILLE NORTHWARD TO LEVY COUNTY MAY BRIEFLY DIP
INTO THE LOWER/MID 40S BY SUNRISE. DESPITE THE COOL EARLY MORNING
TEMPS...NEAR 100% OF THE POSSIBLE INSOLATION DURING THE DAY ON
THURSDAY WILL HELP TEMPERATURES RECOVER BACK TO AROUND 70 NORTH AND
THE LOWER/MID 70S SOUTH OF TAMPA BAY. THESE TEMPS ARE STILL SEVERAL
DEGREES BELOW NORMAL BUT IN THE SEASONABLE RANGE. A LIGHT JACKET MAY
REMAIN A GOOD IDEA FOR ANY OUTDOOR FESTIVITIES ON THURSDAY AS A
BRISK NORTH WIND WILL MAKE IT FEEL A BIT COOLER. PLUS...ONCE WE PASS
5PM...AND THE SUN STARTS TO SINK TOWARD THE HORIZON...A GOOD
RADIATIONAL COOLING SETUP WILL ALLOW TEMPS TO FALL RATHER QUICKLY
FOR ANY EVENING ACTIVITIES. ENJOY!

&&

.AVIATION...
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. WINDS BECOMING GUSTY
BY LATE THURSDAY MORNING TO AROUND 20 KNOTS AT TIMES OUT OF THE
NORTH. WINDS DIMINISHING THURSDAY EVENING WITH SUNSET.

&&

.MARINE...
LOCAL GRADIENT WILL REMAIN TIGHT OVER THE EASTERN GULF OF MEXICO
BETWEEN A RIDGE OF HIGH PRESSURE ALONG THE NORTHERN GULF COAST AND
AN ELONGATED AREA OF LOW PRESSURE OFF THE GEORGIA/CAROLINA
COASTLINE. NORTHERLY WINDS OVERNIGHT WILL COME VEER MORE TO THE
NORTHEAST FOR THE DAY ON THURSDAY. WINDS WILL REACH EXERCISE CAUTION
LEVELS AT TIMES THROUGH THURSDAY EVENING BEFORE WINDS DIMINISH FOR
FRIDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  53  72  50  73 /   0   0   0  10
FMY  52  73  50  75 /   0   0   0   0
GIF  49  71  48  71 /   0   0   0  10
SRQ  52  73  50  73 /   0   0   0   0
BKV  43  71  39  73 /   0   0   0  10
SPG  56  71  55  71 /   0   0   0  10

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...FIRE WEATHER WATCH THURSDAY AFTERNOON FOR LEE-PINELLAS-
     SARASOTA.

GULF WATERS...NONE.

&&

UPDATE/MARINE...MROCZKA
AVIATION...CLOSE
Hazardous weather outlook, Nov 21, 4:51 AM EST, 21 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
451 AM EST WED NOV 21 2012

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-212200-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
451 AM EST WED NOV 21 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

BARRON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 1:50 PM ESTFire Weather WatchTBWPinellas12 hr

Nearby

Red Flag Warnings in Florida, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.